Thunderstorm Wind, Harrison
- When
- June 13, 11:24 PM CST
- Where
- Harrison County, 3.89 mi ESE of Hallsville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.488, -94.505
Trees were blown down near FM 968 and I-20.
Scattered showers and thunderstorms developed during the mid-afternoon hours across Northcentral Louisiana on June 13th, near a weak surface trough extending from Southeast Oklahoma, extreme Southwest Arkansas, and North Louisiana. Compressional warming and low level moisture pooling near this boundary resulted in a very unstable air mass developing across much of the region, with a weak upper…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered showers and thunderstorms developed during the mid-afternoon hours across Northcentral Louisiana on June 13th, near a weak surface trough extending from Southeast Oklahoma, extreme Southwest Arkansas, and North Louisiana. Compressional warming and low level moisture pooling near this boundary resulted in a very unstable air mass developing across much of the region, with a weak upper level disturbance sliding southwest across North Louisiana and East Texas during the afternoon and evening contributing to increasing large scale ascent. These storms continued to redevelop and shift west-southwest across North Louisiana through the evening and into East Texas after midnight. Some of these storms re-intensified and became severe over Harrison and Upshur Counties, with trees downed east of Hallsville and quarter size hail falling in Gilmer. These storms finally diminished between 3-4 am on the 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 9:26 PM CST, 1 hour 58 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1026 PM CDT Sun Jun 13 2021 .UPDATE... This evening update is twofold: an update to overnight lows, and adjustments to PoPs. Afternoon highs rather exceeded expectations, as such it will take longer to reach overnight lows. Those have been bumped up as well. As for PoPs, a line of thunderstorms are following outflow boundaries east to west, and will quickly outrun the previously established PoPs. They have been adjusted to account for these thunderstorms. /44/ && .PREV DISCUSSION... /issued 632 PM CDT Sun Jun 13 2021/ AVIATION... While VFR conditions are anticipated for the entire TAF period, there may be a brief window for some MVFR visibility to occur at KLFK past 14/11z. /44/ PREV DISCUSSION... /issued 253 PM CDT Sun Jun 13 2021/ SHORT TERM.../Tonight through Monday Night/ For the rest of today...While the chance is fairly low, isolated showers and thunderstorms will be possible this afternoon, with the best chances coming for areas along and southeast of a line from Lufkin, TX to Ringold, LA to near El Dorado, AR. Should showers and thunderstorms move into this area, there is a threat a few of them could become strong to severe at times. Already seeing an uptick of thunderstorms firing across southwest Arkansas and northwest Louisiana. Meanwhile, satellite imagery from this afternoon continues to show an increase in cu across the entire area. In addition, afternoon heat indices could reach the lower to mid 100s, so continue to use caution if outdoors for an extended period of time. Upper-level ridge will continue to control the southwest CONUS through the short term period and beyond. We could see additional showers and thunderstorms across the area into the early overnight hours as the passing backdoor cold front could struggle to clear the area. Overnight lows will range from the lower to mid 70s once again across the area. On Monday, additional afternoon showers and thunderstorms will once again be possible across our far southern and southwest zones as the remnant frontal boundary lingers. High temperatures on Monday will once again climb into the lower to mid 90s across the area with afternoon heat indices reaching the upper 90s to lower 100s across the area. Monday night will be slightly "cooler" across our northern zones with lows falling into the upper 60s, with lower 70s expected elsewhere. /33/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 96 72 96 / 30 0 0 0 MLU 76 93 72 95 / 30 10 0 0 DEQ 74 95 69 95 / 20 0 0 0 TXK 76 94 71 94 / 20 0 0 0 ELD 74 95 69 95 / 30 0 0 0 TYR 77 94 74 95 / 20 0 0 0 GGG 76 94 72 95 / 20 0 0 0 LFK 76 96 75 96 / 30 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 33/44
Hazardous Weather Outlook...CORRECTED National Weather Service Shreveport LA 115 PM CDT Sun Jun 13 2021 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150-141200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk- 115 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms will be possible late this afternoon and evening across portions of East Texas and Southwest Arkansas. In addition, temperatures will climb into the lower and mid 90s, and when combined with the humidity, will result in heat indices ranging from 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Hot and dry conditions are expected for much of this week across the region, as an upper level ridge of high pressure builds back east into the area. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be be needed through tonight. ARZ071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-141200- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 115 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected to develop by mid and late afternoon across Northcentral Louisiana and Lower East Texas, and spread west southwest across these areas during the evening in advance of an approaching upper level disturbance. Given the extent of instability that has developed, some of these storms may be strong to severe, with damaging winds and brief heavy rainfall possible. These storms should gradually diminish late tonight with reduced instability. In addition, afternoon temperatures will climb into the lower to mid 90s across much of the region. When combined with the humidity, heat indices will range from 101 to 105 degrees, with some locations briefly exceeding 105 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to widely scattered showers and thunderstorms will be possible Monday afternoon and evening over the southern sections of Northcentral Louisiana and Deep East Texas, before mostly dry conditions return Tuesday through much of the coming work week. Moisture should begin to increase by Saturday to support the return of at least isolated showers and thunderstorms for next weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon and evening. 15
Special Weather Statement National Weather Service Shreveport LA 710 PM CDT Sun Jun 13 2021 LAZ019>022-140100- Caldwell LA-Winn LA-La Salle LA-Grant LA- 710 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...SOUTHWESTERN CALDWELL...LA SALLE AND EAST CENTRAL WINN PARISHES UNTIL 800 PM CDT... At 709 PM CDT, Doppler radar was tracking a strong thunderstorm near Jena, or 22 miles south of Columbia, moving south at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Jena, Olla, Midway, Urania, Tullos, Georgetown, Nebo, Spaulding, Rogers, Catahoula Lake, Standard, Rochelle, Zenoria and Burlington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3160 9255 3201 9232 3189 9201 3143 9201 TIME...MOT...LOC 0009Z 021DEG 18KT 3178 9213 09
Special Weather Statement
National Weather Service Shreveport LA
828 PM CDT Sun Jun 13 2021
LAZ013-019-021-022-140200-
Caldwell LA-Winn LA-La Salle LA-Jackson LA-
828 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...SOUTHERN
JACKSON...NORTHWESTERN LA SALLE AND WINN PARISHES UNTIL 900 PM CDT...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jonesboro to 14 miles west of Clarks to
near Olla. Movement was southwest at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Winnfield, Jonesboro, Olla, Clarks, Urania, Hodge, Tullos, Dodson,
East Hodge, Calvin, Sikes, Spaulding, Hudson, Standard, Kelly, Joyce
and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3173 9216 3178 9236 3180 9236 3180 9240
3183 9253 3190 9290 3192 9289 3195 9287
3195 9288 3198 9288 3199 9290 3215 9282
3217 9282 3218 9280 3228 9276 3224 9229
3189 9204
TIME...MOT...LOC 0128Z 029DEG 23KT 3217 9275 3209 9238 3190 9214
09Special Weather Statement
National Weather Service Shreveport LA
856 PM CDT Sun Jun 13 2021
LAZ010>012-017>020-140300-
De Soto LA-Winn LA-Bienville LA-Natchitoches LA-Red River LA-
Grant LA-Sabine LA-
856 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...SOUTHEASTERN
DE SOTO...RED RIVER...NATCHITOCHES...SOUTHEASTERN BIENVILLE...
NORTHEASTERN SABINE AND WESTERN WINN PARISHES UNTIL 1000 PM CDT...
At 856 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles east of Ringgold to 12 miles southwest
of Jonesboro to 13 miles east of Campti to near Montgomery to near
Lena to Boyce. Movement was southwest at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Natchitoches, Coushatta, Colfax, Campti, Montgomery, Allen,
Provencal, Natchez, Martin, Clarence, Goldonna, Hall Summit, Saline,
Lucky, Ashland, Castor, Calvin, Edgefield, Robeline and Atlanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3137 9303 3136 9337 3183 9349 3208 9353
3232 9300 3220 9280 3215 9281 3214 9271
3190 9268 3171 9277 3140 9258 3140 9269
3145 9268 3145 9271 3147 9269 3152 9272
3142 9287 3137 9292 3137 9295 3135 9295
TIME...MOT...LOC 0156Z 055DEG 18KT 3223 9298 3208 9283 3189 9288 3163
9295 3145 9283 3137 9268
09PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 8 W STERLINGTON 32.68N 92.20W
06/13/2021 UNION LA LAW ENFORCEMENT
UNION PARISH SHERIFFS OFFICE REPORTED A VERY
LARGE OAK TREE DOWN ON A HOME.
&&
09The Shreveport radar (KSHV), 62 km away, was scanning. The volume nearest the first event began at 05:24 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were blown down near FM 968 and I-20.
Quarter size hail fell at a fast food restaurant on the north side of Gilmer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954123, 954124.